MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G36042
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported that an emergent endovascular aneurysm repair (evar) was performed.The coda balloon catheter was used for touch-up ballooning.The balloon ruptured during use.Another balloon was used and the procedure was completed successfully.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
The balloon was fully inflated within the graft, there was no calcification at the site of inflation or along the path taken, and the balloon was inflated to the recommended value.Investigation ¿ evaluation: a documentation based investigation was performed.Procedural imaging was not provided.A review of complaint history, the device history record, the instructions for use, and quality control data was performed.A visual inspection of the returned product was also conducted.A single balloon catheter was returned.Blood was present on the device.A notable tear spans the length of the balloon.Balloon ruptures can occur due to many factors, including: ballooning outside the stent graft, tracking the balloon in calcified anatomy, manipulating the balloon while inflated, or excessive pressure.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.A review of complaint history for this product/lot number combination revealed one other similar complaint for balloon rupture has been associated with this product and lot number 8087709.Based on the provided information a definitive root cause cannot be established.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7081691
Report Number1820334-2017-03788
Device Sequence Number1079835
Product Code DQY
UDI-Device Identifier00827002360426
UDI-Public(01)00827002360426(17)200724(10)8087709
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG36042
Device Catalogue NumberCODA-10.0-35-100-32
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1